MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 9194108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn0049 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the healthcare professional (hcp), was unable to thread the catheter past the shoulder and device was removed.The picc line was cleansed of blood and lumen flushed.After flushing picc line with normal saline hcp noticed a 1 inch piece of tissue.Upon further examination, hcp noted it to be the copper tip of the wire.Wire was removed from picc line and examined.Entire length was accounted for; clean picc advanced easily into cephalic vein.Patient tolerated procedure without complications.Patient had no indication of any potential risk.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken stylet is inconclusive due to poor sample condition.Five powerpicc solo with sherlock tls stylet kits were returned for evaluation.An initial visual observation showed all five kits were returned sealed.The kits were labeled sample 1 through sample 5.The catheter of sample 1 was flushed and the stylet was removed with ease.The tip of the stylet was observed to be intact and undamaged.The tip of stylet was bent and pulled and eventually broke after kinking and stretching; the magnets within the tip of the stylet were observed to break during this process.The complaint of a broken stylet is inconclusive as the sample described in the event was not returned for evaluation; therefore it is not possible to determine a root cause.Possible contributing factors of a tls stylet break include excessive manipulation of stylet within patient¿s vein, patient physiology, failure to flush catheter prior to stylet removal, rapid removal of stylet, and excessive removal force.As a note, the product ifu states: ¿slowly remove the t-lock, stylet funnel, and stylet, as a unit.Do not remove stylet through t-lock.Caution: never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of rebn0049 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
4 FR SL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6786661
Report Number3006260740-2017-01279
Device Sequence Number1853252
Product Code LJS
UDI-Device Identifier00801741035609
UDI-Public(01)00801741035609
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number9194108D
Device Catalogue Number9194108D
Device Lot NumberREBN0049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1